|Author:||Sorting Last Post on Top ↓ Message:||
Sallie51 all your questions are very valid. I have tried several antidepressants and can say that every person is unique in what works for them. I always tell my family and friends when I am trying something new just so they feel free to give me any feedback throughout the process. I wish you the best of luck and am here to support you in any way I can. Remember: "Sometimes the hardest part is getting started"
See the beauty in all things.
Thanks for sharing Emily and yes the slower you decrease the better it is.
I'm so jealous of you all I can't take any SSRIs because they give me jaw clenching ( they make it worse) and increase my muscle spasms that is how my body expresses stress. So I'm on an old fashioned tricyclic antidepressant and the worst side effect is that it makes me eat. This kind of antidepressant really affects the brain in the appetite department. Most of the time I'm on a low dose that is not really enough, and whenever I have a stressful time I increase it.
At the moment I've started to decrease the full dose that I took while my father and wife were visiting (staying with us) for 3 weeks. It was extremely difficult and I gained 4 pounds. I wish there was something that wouldn't give me unbearable side effects. I can tolerate some, but muscle cramps and weight gain are not acceptable for me.
There is depression and Generalised Anxiety Disorder (GAD) in my family so I don't think I will ever be able to completely quit meds (I'm 57 and I tried many times) and that's OK. I use Cognitive Behaviour Therapy (CBT) strategies to manage my GAD and I'm vigilant of my mood. I also do therapy and it works most of the time.
Edited by: CTEMPLE at: 2/24/2011 (20:00)
Pounds originally lost 29. Maintain weight between 73Kg (161lb) and 75Kg (167lb): ongoing.
My current goal is 75kg (167lb)
Cardio 5 times a week; Pilates once a week.
Mindfulness meditation 6 times a week at least.
Hey everyone, just joined this group!
I am 26 and have been on Zoloft since I was 18 or 19, so I thought I could share my experience. My dosage went up progressively through the years, up to 150 mg and then about a year ago I decided to start tapering down. Now I'm down to 25 mg.
Zoloft helped me get out of a really bad nervous breakdown when I was in college, I don't regret ever taking it. That said, it's hard to tell how much of my progress has been due to the meds and how much has been a result of a lot of learning, reading about anxiety, behavioral therapy, etc.
Side effects I experienced:
-MAJOR forgetfullness, scatterbrained (but, this may have been due to the anxiety)
-TOTAL loss of sexual desire (this was the worst part for me, and a major reason why I decided to cut back)
-Some weight gain (this may have been from my lifestyle/being in college)
-Tiredness, I could fall asleep anywhere, at any time.
Since going down to 25 mg, none of these side effects seem to have reversed. So who knows whether they were actually caused by the Zoloft. Maybe it needs more time?
But the most important part is that Zoloft took the edge off my anxiety so that I could work through my problems and learn how to deal with stress. And that makes it all worth it!
I've been cutting back (I want to get down to 0 mg this summer, but there's no way I'm cutting back during these winter months!) mainly because I feel ready. I don't want to feel reliant on medication anymore. When I was thinking about lowering my dosage my BIGGEST fear was symptoms of withdrawal. If you google "Zoloft withdrawal" you get all kinds of horror stories! I thought it might reassure some of you that I experienced NO symptoms of withdrawal, and I believe this is because I have been withdrawing very very slowly. Make sure you don't make any big jumps in dosages. For example, instead of going from 50 mg to 25 mg, I added a 37 mg step in between. I was meticulous! But it worked.
I am okay with the fact that some day I might have to go back up in dosage. Some people are entirely against medication, but I know how much it helped me.
I also take Zoloft, have beren for a while. My primary orders it for me. I now take 150 at night. Sleep much better and wake up in a better mood. It gives me the ability to handle life better.
Depression is the impression left by fear. Be willing to fight the fear. Conquer it with love.
Oro Valley, AZ
I started taking Citalopram back in December and had bad side effects. I was fatigued all the time and had THE WORST headaches. I talked to my doctor, and she switched me to Zoloft, and it really has been great. The first couple of weeks I was really tired after taking it, but now I am back to normal and I have zero side effects. I still get anxiety, but, sometimes it may take up to a month to know the true results of taking meds.
Fearing the idea of taking meds is completely understandable. But, don't wait too long. It really can make a HUGE difference in your quality of life. And always remember, you don't have to take meds forever, we use them to help us when it is needed, but we can always get off of them to!
Wishing you peace & hope!
"Put your big girl panties on and do it"
I am also on a low dosage of Zoloft and it does take the edge of my anxiety. I was off for 15 years and only went back on about a year ago. I hesitated because of the fear of the zombie effect but have been pleasantly surprised that that did not happen and of how I feel just calmer when taking it. If you feel the zombie effect talk to your DR. and she my decide to lower the dose. I am also one of those that has side effects to most medications and I have had none but don't hesitate to contact the pharmacist and they can help you figure out if what you are feeling is a true side effect then contact the Dr. and they can possibly change to another type of medication or decide if it should be discontinued and the safe way to do that. We are here for you.
Each step taken is a calorie lest behind!
Don't quit! Tomorrow is another day to Sparkle.
I have taken Lexapro for years and it really helps me. I have had no side effects from it. I can tell when i forget to take it. Pray about it and go for it.
I started taking the generic form of Zoloft in the fall. I have been on it before, mostly because I get seasonal depression but it helps with my anxiety too. I have a new Dr since last time though and she actually told me that the first few days of taking the meds anxiety and irritation might get worse, but then it will start getting better, which was good to know since before I felt like my meds weren't working, but really just needed to give it more time. I also have been doing a lot of cardio and trying to get some sun on those days it actually makes an appearance :) I know what you mean about worrying if you will be a zombie. I can tell you I was on Paxil a long time ago (about 10 years) and really didn't like it. I definitely did not like the way it made me feel. Zoloft however has been working pretty well. I have lately had a problem w sleeping through the night but not sure if it's from the medicine or other factors.
I would start taking your medication and make sure you give it some time. If it doesn't work out I would ask your Dr for another prescription since there may be something that works better for you! I am also on a really low dose, and find that it helps as long as I can make time to exercise and try to eat healthy. I did up my dosage for about a month because I was starting to feel more depressed but now I'm back down to a lower does and am doing ok with it. I also think sometimes that I should go off of it because I'm feeling better, but I have to remember that I'm feeling better because I'm on medication! I was also told that even though you feel different, ask yourself if it is because you were used to being anxious and now you feel better or if it is something that really doesn't feel right. Hope this helps!
Edited by: HEALTHYL1 at: 2/11/2011 (04:58)
I posted a topic awhile ago on this board concerning my fear of starting the anti depressant Lexapro that my doctor has prescribed me to help with anxiety. I wish I could say I have started the medication but no that is not the case. FEAR is a powerful thing and I am learning just how hard it can be to overcome. I feel I am basically up against a wall with no clear way out. My stress and anxiety along with some depression are real problems in my life. It is affecting everything including my health. Yet my fear continues to hold me hostage. My fear is 4-fold: side affects starting out, how the med will change me overall ( will I be the same me or an non-emotional zombie), what the med will do to my body overtime, and withdrawing from the med when the time comes.Since I have never felt this way concerning a medication before, this has me very anxious and confused.
I am hoping if I could get some feedback from others who are taking anti depressants than perhaps it will help me move closer to making the appropriate decision for me.
Please explain the differences in how you feel since starting meds, how you relate to others and/or situations, what changes have you seen in yourself compared to when you were off meds? Any other advice you have would also be greatly appreciated. Thank you!